MAUDE Adverse Event Report: STRYKER TRAUMA KIEL EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066160
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
After the proximal broken nail and lag screw were removed, extraction hook (18066160) was hanged to the distal part of nail and hit with hammer and about 1mm of the tip of the extraction hook was lacked and the it was not able to be hanged to nail.Therefore, new hook was used, but the tip of the hook was bent after it was hit with hammer and not able to be used.Therefore, the distal part of the nail and broken hook was left in the patient body and operation was finished.Removal of nail remained in the patient's body was done.However, the distal part of the nail was not removed and it was left and chs implant (synthes) was deployed.Revision # 2 reported under separate pi.

Brand Name
EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8081169
Report Number0009610622-2018-01405
Device Sequence Number2879012
Product Code LXH
UDI-Device Identifier04546540509994
UDI-Public04546540509994
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066160
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient Weight56